MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that saf-t-intima w/y adapter gn 18ga x 1.0in safety mechanism was difficult to disengage on 25 occasions.This caused a needle stick injury for the nurse.The following information was provided by the initial reporter: the indwelling needle was always punctured in the ward before the surgery in the hospital.On today's morning, when the nurse used 18g pegasus to do the puncturing, she found the needle was difficult to disengage after successful delivering.Nurse didn't want to do the puncturing again since she saw lots of blood in the extension tube, so she wanted to close the clamp.When nurse was closing the clamp, she was injured by the half- withdrawn needle.Patient was confirmed with hbv, and nurse was injected the vaccine and waiting the examined report.The head nurse and the injured nurse were anxiety, they wanted a full research and the result of this batch, and they didn't want to see this thing again.Since this was a serious incident, it had been reported to the equipment department with the needle stick injury process.
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was completed for provided lot number 9122995.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.To aid in the investigation of this incident, a representative sample was returned for evaluation by our quality engineer team.The sample was functionally tested to measure the pull force of the inserter, the rubber cap, and the cover force.All of the test results were within specification.Based on the investigation results, an exact cause related to the manufacturing process could not be determined of this incident.(b)(4) see h.10.
 
Event or Problem Description

Brand Name
SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11168035
Report Number9610847-2021-00010
Device Sequence Number3718200
Product Code FOZ
UDI-Device Identifier00382903833467
UDI-Public00382903833467
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number383346
Device Lot Number9122995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;